DSpace Repository

Two cases of Cushing's syndrome due to overuse of topical steroid in the diaper area

Show simple item record

dc.contributor.author Semiz, S.
dc.contributor.author Balci, Y.I.
dc.contributor.author Ergin, S.
dc.contributor.author Candemir, M.
dc.contributor.author Polat, A.
dc.date.accessioned 2019-08-16T12:15:00Z
dc.date.available 2019-08-16T12:15:00Z
dc.date.issued 2008
dc.identifier.issn 07368046 (ISSN)
dc.identifier.uri http://acikerisim.pau.edu.tr:8080/xmlui/handle/11499/7058
dc.description.abstract Topical use of corticosteroids may cause immunosuppression and iatrogenic Cushing's syndrome via hypothalamic-pituitary-adrenal axis. We report two cases with iatrogenic Cushing's syndrome with different clinical outcomes due to abuse of same potent topical steroid clobetasol propionate. One of them died because of fatal disseminated cytomegalovirus infection. The other patient recovered completely. Physicians and parents should be informed about the adverse effects of such potent topical corticosteroids and physicians should prescribe less potent agents, especially during infancy. © 2008 The Authors.
dc.language.iso English
dc.relation.isversionof 10.1111/j.1525-1470.2008.00735.x
dc.subject clobetasol propionate
dc.subject corticosteroid
dc.subject corticotropin
dc.subject hydrocortisone
dc.subject article
dc.subject case report
dc.subject cause of death
dc.subject corticotropin test
dc.subject Cushing syndrome
dc.subject cytomegalovirus infection
dc.subject dermatitis
dc.subject diaper dermatitis
dc.subject disseminated intravascular clotting
dc.subject drug misuse
dc.subject drug substitution
dc.subject drug withdrawal
dc.subject female
dc.subject human
dc.subject hypertrichosis
dc.subject infant
dc.subject obesity
dc.subject priority journal
dc.subject skin atrophy
dc.subject skin candidiasis
dc.subject weight gain
dc.subject Administration, Topical
dc.subject Candidiasis, Cutaneous
dc.subject Clobetasol
dc.subject Cushing Syndrome
dc.subject Cytomegalovirus Infections
dc.subject Diaper Rash
dc.subject Fatal Outcome
dc.subject Female
dc.subject Glucocorticoids
dc.subject Humans
dc.subject Infant
dc.title Two cases of Cushing's syndrome due to overuse of topical steroid in the diaper area
dc.type Article
dc.relation.journal Pediatric Dermatology
dc.identifier.volume 25
dc.identifier.issue 5
dc.identifier.startpage 544
dc.identifier.endpage 547
dc.identifier.index Scopus


Files in this item

Files Size Format View

There are no files associated with this item.

This item appears in the following Collection(s)

Show simple item record